Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
paparazzi25

Starting Accutane soon with constant suicidal thoughts and depression

Recommended Posts

I know all about the side effects Accutane has and how some people commit suicide on it. The point is I have dealt with acne a while and

I am getting sick of it. I am always depressed and think about suicide constantly every night. Even though I am worried that Accutane will worsten this at the same time my depression and thought are BECAUSE of my Acne. And if Accutane is what gets rid of my acne I wouldn't have a need to kill myself,,, because nothing else in my life is worth giving up. Anyways I am wondering what you guys think,,, should I not take the chance? Or will everything be fine.

Edited by paparazzi25
Link to comment
Share on other sites

Before I went on accutane, I had suicidal thoughts everyday. My acne was so bad, I dropped out of school. Within a matter of 2 weeks on accutane my acne was subsiding and those suicidal thoughts were no longer in my head. That may not be the case for you but I wish you the best in your decision.

Link to comment
Share on other sites

Ditto the above poster, before accutane I was seeing a psychiatrist and taking anti-anxiety medication because my acne was destroying my life. Within a month I felt hopeful again about life being happy and good, and things just kept looking up from there. I am 6 months done with accutane and the only time I ever get sad is when I get a zit... which is one or two times a month instead of every single day.

I would say go on accutane, make sure your family and a couple of trusted friends know. They can keep an eye on you and if they see any dramatic changes or are worried about you, you can deal with it in an appropriate manner.

Good luck!

Link to comment
Share on other sites

Your depressed because of your acne. That is one of the biggest side effects of acne. When you take Accutane your gunna get a little more depressed because your skin is gunna break out worse, but once your done, you will have great skin and therefore be like you were before acne.

Link to comment
Share on other sites

Your depressed because of your acne. That is one of the biggest side effects of acne. When you take Accutane your gunna get a little more depressed because your skin is gunna break out worse, but once your done, you will have great skin and therefore be like you were before acne.

The possibilities remain that you may become even mroe depressed after coming off of Accutane. For instance, I feel down as hell some of the time and I can't even tell you why I feel that way.

Link to comment
Share on other sites

It is very possible that your depression is due to your acne, although it may only be amplifying an underlying depression. It is best to discuss your options with your dermatologist, who should refer you to a psychologist who can help you first and foremost work through the issues, while potentially simultaneously taking accutane. Best of luck!

Link to comment
Share on other sites

I also forgot to mention that depression and suicide ideation are very different and do not always coincide. It is best you discuss this with a doctor.

Link to comment
Share on other sites

Hey, paparazzi25.

I am very sorry to hear that you are having a very hard time coping with acne, but please check with a counselor on this issue. While you may voice various issues on these boards, we strongly feel this is not a suitable place to share suicidal thoughts with other members. I strongly encourage you to seek a professional assistance on this matter.

Information about professional assistance can be found here:

http://www.acne.org/messageboard/resources...lai-t16184.html

Link to comment
Share on other sites

Guest
This topic is now closed to further replies.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×